Page 1 of 3 123 LastLast
Results 1 to 10 of 22

Thread: Upset Stomach after BP

  1. #1

    Upset Stomach after BP

    Hi

    I am having a lot of problems with upset stomach after My BP . I Have had this to certain degree most of my life post injury but is really getting bad now. Do BP every other day with magic Bullet. Drinking Diet Sprite (carbonation) and soda crackers help some but sometimes it lasts all day and last night even after supper till noon today. Kind of a gas and churning mix (belching helps hence the sprite) but do others have this problem? What remedies either natural or prescription have helped you?

    thanks

    pete

  2. #2
    Senior Member
    Join Date
    Sep 2015
    Location
    Auckland
    Posts
    172
    Blog Entries
    1
    Fizzy drink can contribute to your gas and one issue with magic bullet is that even after BP the chemical is still working and will give you that annoying urge like you still want to go. I have been using the bullet for about 2 years and am starting to wonder if 1 is enough in terms of activating thing fully in the rectum. Over time and as we get older I think the nerves that it acts on become less responsive and this is why perhaps some have to start using 2 at a time to get a full result.

  3. #3
    I experienced upset stomach many years before using the bullet (just dif stim stirred things up) but yes i think it may be bullet still trying to work can cause some just not to the level i am experiencing lately hope it passes tough to deal with right now. Wondering if there is a homeopathic or natural solution as over the counter stuff doesn't seem to help . i do take omeprezole for heart burn /acid reflux which works well .This problem is definitely triggered by doing BP as I eat a bland diet but doesn't seem to have any correlation as to what i eat.

  4. #4
    Management of your bowel program is not as easy as inserting a Magic Bullet and expecting it be the only evacuant. After the Magic Bullet is inserted, you need to give it some time to start peristalsis, but then you or your caregiver have to be prepared to use digital stimulation to produce more stool and evacuate as much of the Bisacodyl stimulate as you can, which usually produces more stool and leaves less of the Bisacodyl stimulant in the lower intestine and anal canal so that you don't have accidents later on in bed or the next day.

    Many of us think that inserting the suppository should be the be all, end all to our bowel program, but the realities are, more stimulation is necessary to complete the program and evacuate all of the medicinal stimulation so that accidents are infrequent.

    All the best,
    GJ

  5. #5
    is your stomach upset any other time of the day besides following your bowel program?
    Do you feel nauseous like vomiting? or just gassy?
    Besides the magic bullet what are you taking orally for your bowel program? some oral agents are irritating and cause gas
    Is your magic bullet water based or wax based? there is a difference

    pbr

  6. #6
    Quote Originally Posted by SCI-Nurse View Post
    is your stomach upset any other time of the day besides following your bowel program?
    Do you feel nauseous like vomiting? or just gassy?
    Besides the magic bullet what are you taking orally for your bowel program? some oral agents are irritating and cause gas
    Is your magic bullet water based or wax based? there is a difference

    pbr

    1 Stomach upset comes directly after Bowel Program but can linger into the day and lately even evening.
    2 not nauseous at all guess gassy describes it best can also feel a little sour at it's worst.Eating sandwich or crackers helps some..
    3 Do not take anything oral for BP just magic Bullet
    4I think water based Here is what label says The Magic Bullet 10mg biscodyl contains no hydrogenated vegetable oil Inactive ingredients polyethylene glycol, propylene glycol diacetate Is this the water based one?

    other factors I have been doing magic bullet about 15 months or so just did stim before had stomach upset with dig stim for periods as well just worse right now

    I did start taking penicillin about 25 days ago to prevent cellulitus per infectious disease doc. Been taking mostly on empty stomach as recommended 500mg 2x day
    I didn't notice an escalation of symptoms until this last week so had 3 weeks of penicillin without change. I know penicilin could be a possible cause so I stopped it temporarily yesterday as stomach was upset on off day of BP which never happens.. Today was BP day and symtoms are much better. The only antibiotic that has ever caused upset like this would be those in erythramycin family. Penicillin is new to me...There was one other preventative ID talked about we chose penicillin because of a more narrow scope in terms of not developing uti resistant organisms
    5 years ago i started omeprezole 20 mg 2x day for acid reflux and heartburn it has been a life changer in terms of those symptoms

    My main question is Should I try penicillin again maybe sacrifice a little absorbtion and take with food? Try the other preventitive don't have name because i have to see primary to get a copy of report I do know the optional drug offered some protection against strep and staff where penicillin was only one of these two and ID thought my problems were with just one of them i think strep..

  7. #7
    Got through to my ID doc's nurse She consulted with Doc he doubts its penicillin related said to stop for 3 or 4 days then resume. Guess i have to give that a try .

  8. #8
    I have same upset stomach after BP ad I am using same Magic Bullet, water based for last 5 years every second or third day.

    Would Enemeez be less invasive and cause less troubles / less upset stomach than Bisacodyl (Magic bullet) ?
    www.MiracleofWalk.com

    Miracles are not contrary to nature, but only contrary
    to what we know about nature
    Saint Augustine

  9. #9
    Senior Member
    Join Date
    Sep 2015
    Location
    Auckland
    Posts
    172
    Blog Entries
    1
    I was taking some Movicol for constipation and am on i sachet until 30th when see GI surgeon (am reducing though) this stuff can give you tummy ache as well as it is an astringent, my nurse friend until recently worked in a rehab unit where this was given to stroke victims etc who had bowel issues and those also on morphine as well. She said many complained about the gas and sore tummy.

  10. #10
    yes Pencillin VK can upset your stomach make sure you are taking a probiotic or acidophilus while on the medication to protect your gut. How long is the prescription for a month? that is a long time for a cellulitis unless an infectious disease consultation recommended that length of time.

    I agree with above that changing to enemeez (mini enema) may be in order - it contains a liquid stool softener - the magic bullet is a stimulant and may cause a little cramping. Make sure your gastrointestinal system is checked out for stomach ulcers or esophogeal reflux also.

    Good luck

    pbr

Similar Threads

  1. Upset Stomach
    By TheAbleChef in forum Care
    Replies: 13
    Last Post: 07-15-2011, 05:40 PM
  2. IV Antibiotics and stomach upset
    By -Andrea- in forum Care
    Replies: 3
    Last Post: 06-27-2005, 07:28 PM
  3. Upset Stomach
    By gidget in forum Pain
    Replies: 1
    Last Post: 05-08-2005, 07:04 AM
  4. Stomach upset
    By Rollin Rick in forum Care
    Replies: 6
    Last Post: 02-20-2005, 09:50 PM
  5. upset stomach
    By giambjj in forum Care
    Replies: 3
    Last Post: 09-05-2002, 08:09 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •